Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 28, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2025, 10:21 PM CDT for Finney County, Gray County, Hodgeman County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2025, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 23, 2025, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Finney County, KS, Gray County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 37 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 10:44 PM CDT | TSTM WND GST 52 | 1 E Kalvesta, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted.
574
WUUS53 KDDC 240321
SVRDDC
KSC055-069-083-240415-
/O.NEW.KDDC.SV.W.0028.250424T0321Z-250424T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1021 PM CDT Wed Apr 23 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
East central Finney County in southwestern Kansas...
Western Hodgeman County in southwestern Kansas...
Northeastern Gray County in southwestern Kansas...
* Until 1115 PM CDT.
* At 1021 PM CDT, a severe thunderstorm was located near Kalvesta,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Kalvesta around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 10042 3812 10049 3824 9994 3795 9985
TIME...MOT...LOC 0321Z 261DEG 22KT 3803 10035
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN4 follow-up statements
581
WWUS53 KDDC 240337
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1037 PM CDT Wed Apr 23 2025
KSC055-069-083-240415-
/O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Finney KS-Hodgeman KS-Gray KS-
1037 PM CDT Wed Apr 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY
COUNTIES...
At 1036 PM CDT, a severe thunderstorm was located near Kalvesta,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3793 10035 3814 10040 3824 9994 3795 9985
TIME...MOT...LOC 0336Z 261DEG 22KT 3805 10023
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN608 WWUS53 KDDC 240351 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 1051 PM CDT Wed Apr 23 2025 KSC055-069-083-240415- /O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/ Finney KS-Hodgeman KS-Gray KS- 1051 PM CDT Wed Apr 23 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY COUNTIES... At 1051 PM CDT, a severe thunderstorm was located 7 miles east of Kalvesta, moving east at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Kalvesta and Jetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3793 10031 3816 10028 3824 9994 3795 9985 TIME...MOT...LOC 0351Z 287DEG 14KT 3804 10015 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ SUGDEN
759
WWUS53 KDDC 240354
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1054 PM CDT Wed Apr 23 2025
KSC055-069-240404-
/O.CAN.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Finney KS-Gray KS-
1054 PM CDT Wed Apr 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FINNEY AND
NORTHEASTERN GRAY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
&&
LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
3824 9994
TIME...MOT...LOC 0354Z 261DEG 22KT 3804 10013
$$
KSC083-240415-
/O.CON.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Hodgeman KS-
1054 PM CDT Wed Apr 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN HODGEMAN COUNTY...
At 1054 PM CDT, a severe thunderstorm was located 8 miles east of
Kalvesta, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
3824 9994
TIME...MOT...LOC 0354Z 261DEG 22KT 3804 10013
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN121
WWUS53 KDDC 240405
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1105 PM CDT Wed Apr 23 2025
KSC083-240415-
/O.EXP.KDDC.SV.W.0028.000000T0000Z-250424T0415Z/
Hodgeman KS-
1105 PM CDT Wed Apr 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HODGEMAN COUNTY WILL
EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 3795 9985 3794 10023 3811 10023 3817 10022
3824 9994
TIME...MOT...LOC 0405Z 261DEG 22KT 3805 10005
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:16 PM CDT, 3 hours 5 minutes earlier. Its key messages:
- There is a 50 to 70% chance for strong to severe thunderstorms this evening through early Thursday.
- Unseasonably cool temperatures are expected Friday.
Area forecast discussion, Apr 23, 7:16 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 716 PM CDT Wed Apr 23 2025 .KEY MESSAGES... - There is a 50 to 70% chance for strong to severe thunderstorms this evening through early Thursday. - Unseasonably cool temperatures are expected Friday. && .UPDATE... Issued at 708 PM CDT Wed Apr 23 2025 **MESOSCALE DISCUSSION** We have received several hail reports between 1" and 2". Our 00Z RAOB showed CAPE in the 1000-1500 J/kg range. 0-6 km bulk shear has increased to 43 kt, which does support the supercell formation we have seen over the last several hours. 0-1 km SRH was around 100 m2/s2, which shows that the overall tornado threat is on the lower side. We did have one supercell with pretty strong rotation near Manning, Kansas that has since weakened. So in the few near term of a 1-3 hours, we will continue to see a severe threat. Storm mode has evolved a little more messy, so the threat of larger hail might be slightly reduced as this messier storm mode and more storm interactions ensue. Short term HRRR guidance does show hints of a lower hail size and possible a more wind threat evolving with time in the watch area. && .DISCUSSION... Issued at 249 PM CDT Wed Apr 23 2025 WV imagery indicates a west-southwest flow aloft prevailing across the Western High Plains. Near the surface, a stalled frontal boundary extends from west central Kansas northeast into north central Kansas. Thunderstorm chances (50-70%) return early this evening, increasing overnight as the SREF indicates another compact upper level shortwave perturbation ejecting east-northeast out of the Southern Rockies into the Western High Plains. In response, a stalled boundary attendant to a surface low in eastern Colorado and stretching northeast across west central Kansas into north central Kansas is projected to lift slowly north through this evening. Meanwhile, prevailing southerlies will continue to draw moisture into south central Kansas and much of southwest Kansas with mid/upper 50s(F) dewpoints spreading further north/northwest through southwest Kansas with the lower 60s(F) moving up into south central Kansas by early evening, increasing instability with MUCAPE values upward of 1500-2000 J/kg. Despite a fairly weak field of westerlies aloft, sufficient instability combined with steepening mid-level lapse rates from diurnal heating behind an exiting cloud shield in central Kansas will set the stage for thunderstorm development as H5 vort maxima associated with the small shortwave trough pushes through the high plains early this evening, interacting with the aforementioned boundary. In accordance with most CAMs, the best chance for storm development is projected to be across extreme southwest Kansas into west central Kansas generally after 21-22Z with storms then spreading east-northeast into central Kansas overnight. This is also supported by the latest HREF painting a corridor of a 70-90% probability for 6-hr QPF exceeding 0.25 of an inch initially in far southwest Kansas, then tracking east-northeast across the remainder of west central and southwest Kansas by late evening. Dependent on lingering outflow boundaries from potential activity tonight, thunderstorm chances (50-70%) continue into Thursday as medium range ensembles indicate little change to the overall pattern with a west-southwesterly flow aloft prevailing across the Western High Plains, downstream of an increasingly more negatively-tilted upper level trough pushing ashore off the Pacific into southern California. Surface low is projected to still be situated in eastern Colorado with an attendant frontal boundary extending northeast through northwest Kansas toward southern Nebraska. Another 24 hours of prevailing southerlies will enhance moisture advection into south central and much of southwest Kansas ahead of a sharpening dryline extending southward of the surface low into the vicinity of the New Mexico/Texas border, providing ample instability. Once again, thunderstorm development is expected sometime late Thursday afternoon into Thursday evening as another series of H5 vort maxima eject out of the Southern Rockies, interacting with the aforementioned dryline/adjacent frontal boundary. A less active period is forecast Friday as weak ridging aloft builds in across the Western High Plains in conjunction with a cold front pushing southward through western Kansas into the Texas Panhandle/western Oklahoma, lowering precip chances. Above normal temperatures are forecast tonight as prevailing southerlies further draw warmer air into western Kansas, not to mention draw increased moisture into the area. With the latest HREF showing a 50-70% probability of temperatures dropping below 55F in west central and extreme southwest Kansas to a 60-80% probability of temperatures slipping below 60F in central Kansas, look for widespread lows in the 50s(F). Slightly cooler temperatures are expected Thursday with potential lingering morning convection and increased cloud cover. Expect afternoon highs generally up into the lower/mid 70s(F) with the HREF showing a 70-90% probability of temperatures exceeding 70F. However, highs may struggle to climb out of the 60s(F) in areas of prolonged cloud cover/lingering rain. Unseasonably cool temperatures are likely Friday in wake of a cold front pushing through western Kansas Friday morning. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 620 PM CDT Wed Apr 23 2025 The latest CAMS are in good agreement with ongoing convection (as of 22z Wednesday) near and north of Garden City increasing in coverage and is expected to spread into the Dodge City and Hays areas between 02z and 09z tonight. Liberal also has a chance of experiencing a few thunderstorms between 01z and 06z. These storms occurring before midnight may produce locally heavy rainfall, large hail, and gusty winds. After midnight...weaker and more scattered thunderstorms will remain possible across much of western Kansas through early Thursday. In addition to these storms, BUFR soundings indicate an extended period of low clouds (between 500 and 1,500 feet AGL) tonight into early Thursday. Forecast guidance also suggests a greater than 50% chance of IFR ceilings and MVFR visibilities in and near these storms. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Sugden DISCUSSION...JJohnson AVIATION...Burgert
Hazardous weather outlook, Apr 23, 3:43 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 343 PM CDT Wed Apr 23 2025 KSZ030-031-043>046-061>066-074>081-084>090-240500- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 343 PM CDT Wed Apr 23 2025 /243 PM MDT Wed Apr 23 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected to develop across west central Kansas and extreme southwest Kansas early this evening, then spread east-northeast toward central Kansas overnight. The strongest storms will be capable of producing up to 2 to 3 inch hail and damaging winds in excess of 60 to 70 mph. Isolated tornadoes are possible. Due to the expected slow moving nature of potential storms, heavy rainfall associated with the strongest storms may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms will be possible across portions of southwest and central Kansas Thursday. The strongest storms will be capable of producing 1 to 2 inch hail and damaging winds in excess of 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally west of a Hays to Coldwater line, generally after 5 PM CDT.
In the hours before
Local storm report, Apr 23, 9:22 PM CDT, 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Dodge City KS
922 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Hail Scott City 38.48N 100.91W
04/23/2025 M1.00 Inch Scott KS Emergency Mngr
Picture of quarter-sized hail sent to us via
Slack from county emergency manager.
0452 PM Hail 2 SW Shields 38.59N 100.47W
04/23/2025 E1.25 Inch Lane KS Public
0456 PM Hail 2 S Scott City 38.45N 100.91W
04/23/2025 M1.25 Inch Scott KS NWS Employee
Off-duty NWS employee reported half-dollar
sized hail 2 miles south of Scott City.
0500 PM Hail Scott City 38.48N 100.91W
04/23/2025 M2.00 Inch Scott KS NWS Employee
Just over 2 inches.
0504 PM Hail Shields 38.62N 100.44W
04/23/2025 M1.75 Inch Lane KS Emergency Mngr
Just slightly over golf ball.
0505 PM Hail 1 SSE Shields 38.60N 100.43W
04/23/2025 E2.00 Inch Lane KS Public
Hail up to 2 inches in diameter covering the
ground.
0508 PM Hail Scott City 38.48N 100.91W
04/23/2025 E1.75 Inch Scott KS Public
Report from mPING: Golf Ball (1.75 in.).
0508 PM Hail Scott City 38.48N 100.91W
04/23/2025 E1.75 Inch Scott KS Public
Report from mPING: Golf Ball (1.75 in.).
0510 PM Hail 4 WSW Plymell 37.80N 100.94W
04/23/2025 M1.00 Inch Finney KS Public
0545 PM Hail 2 SW Garden City 37.96N 100.89W
04/23/2025 E1.00 Inch Finney KS Public
Social media report of penny to quarter size
hail 2 miles southwest of downtown Garden
City.
0608 PM Hail Healy 38.60N 100.62W
04/23/2025 E1.00 Inch Lane KS Law Enforcement
0611 PM Hail 3 NW Manning 38.58N 100.76W
04/23/2025 M1.00 Inch Scott KS Public
0615 PM Hail Garden City 37.98N 100.86W
04/23/2025 E2.00 Inch Finney KS Public
Pictures from social media show 2 inch hail
in Garden City.
0615 PM Hail Garden City 37.98N 100.87W
04/23/2025 E1.00 Inch Finney KS Public
Video showing at least quarter-sized hail
sent via social media.
0640 PM Hail Satanta 37.44N 100.99W
04/23/2025 M1.00 Inch Haskell KS Public
Social media picture showing quarter size
hail.
&&Local storm report, Apr 23, 9:37 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
937 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Gst 4 SW Friend 38.22N 100.98W
04/23/2025 M62 MPH Finney KS Public
PWS-KKSHOLCO17.
&&Special weather statement, Apr 23, 9:42 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
942 PM CDT Wed Apr 23 2025
KSZ044-045-063-064-240330-
Finney KS-Hodgeman KS-Lane KS-Ness KS-
942 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FINNEY...NESS...
NORTHERN HODGEMAN AND SOUTHEASTERN LANE COUNTIES THROUGH 1030 PM
CDT...
At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Beeler, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Finney, Ness, northern Hodgeman and southeastern Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3858 9959 3802 9957 3811 10035 3848 10035
TIME...MOT...LOC 0242Z 274DEG 36KT 3826 10007
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Apr 23, 9:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
944 PM CDT Wed Apr 23 2025
KSZ043-044-063-064-077-078-240330-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Scott KS-Ford KS-
944 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FORD...NORTHEASTERN
FINNEY...SOUTHEASTERN SCOTT...SOUTHWESTERN HODGEMAN...SOUTHWESTERN
LANE AND NORTHERN GRAY COUNTIES THROUGH 1030 PM CDT...
At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shallow Water to 7 miles north of Pierceville.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
These storms will remain over mainly rural areas of northwestern
Ford, northeastern Finney, southeastern Scott, southwestern Hodgeman,
southwestern Lane and northern Gray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3856 10048 3788 10018 3790 10077 3843 10103
TIME...MOT...LOC 0243Z 264DEG 24KT 3837 10092 3798 10072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Apr 23, 9:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
954 PM CDT Wed Apr 23 2025
KSZ075-084-085-240330-
Stevens KS-Grant KS-Morton KS-
954 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...
SOUTHWESTERN GRANT AND NORTHWESTERN STEVENS COUNTIES THROUGH 1030 PM
CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richfield, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Morton, southwestern Grant and northwestern Stevens Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
&&
LAT...LON 3741 10136 3722 10134 3721 10179 3736 10181
TIME...MOT...LOC 0254Z 262DEG 29KT 3727 10171
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SUGDENSpecial weather statement, Apr 23, 10:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1012 PM CDT Wed Apr 23 2025
KSZ031-240400-
Ellis KS-
1012 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELLIS COUNTY
THROUGH 1100 PM CDT...
At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hays, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Toulon and Victoria around 1020 PM CDT.
Other locations in the path of this storm include Walker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9904 3876 9937 3894 9941 3907 9904
TIME...MOT...LOC 0312Z 261DEG 23KT 3886 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 52 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 50 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness, Scott | 39 min |
| Apr 23, 8:46 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 50 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 46 min |
| Apr 23, 9:42 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 48 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | DDC | Finney, Lane | 46 min |
| Apr 23, 9:54 PM CDT | Special Weather Statement | DDC | Morton | 36 min |
| Apr 23, 10:12 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Apr 23, 10:29 PM CDT | Special Weather Statement | DDC | Ness | 46 min |
| Apr 23, 10:49 PM CDT | Special Weather Statement | DDC | Ford | 56 min |
| Apr 23, 11:07 PM CDT | Special Weather Statement | DDC | Hodgeman | 38 min |
| Apr 24, 1:48 AM CDT | Special Weather Statement | DDC | Clark, Meade | 42 min |
| Apr 24, 2:32 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Meade | 43 min |
| Apr 24, 2:38 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| Apr 24, 4:16 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| Apr 24, 4:20 PM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Apr 24, 4:25 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 50 min |
| Apr 24, 4:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 45 min |
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 50 min |
| Apr 24, 4:59 PM CDT | Special Weather Statement | DDC | Rush | 46 min |
| Apr 24, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 42 min |
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 49 min |
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 49 min |
| Apr 24, 5:47 PM CDT | Special Weather Statement | DDC | Finney | 43 min |
| Apr 24, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 52 min |
| Apr 24, 6:28 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 32 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 31 min |
| Apr 24, 6:46 PM CDT | Special Weather Statement | DDC | Pawnee | 29 min |
| Apr 24, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.